World Journal of Pharmaceutical and Medical Research (WJPMR) has indexed with various reputed international bodies like : Google Scholar , Index Copernicus , SOCOLAR, China , Indian Science Publications , Cosmos Impact Factor , Research Bible, Fuchu, Tokyo. JAPAN , Scientific Indexing Services (SIS) , UDLedge Science Citation Index , International Impact Factor Services , International Society for Research Activity (ISRA) Journal Impact Factor (JIF) , International Innovative Journal Impact Factor (IIJIF) , Scientific Journal Impact Factor (SJIF) , Global Impact Factor (In Process) , Digital Online Identifier-Database System (DOI-DS) , Science Library Index, Dubai, United Arab Emirates , Eurasian Scientific Journal Index (ESJI) , International Scientific Indexing, (ISI) UAE , IFSIJ Measure of Journal Quality , Web of Science Group (Under Process) , Directory of Research Journals Indexing , 

World Journal of Pharmaceutical
and Medical Research

An International Peer Reviewed Journal for Pharmaceutical and Medical Research and Technology
An Official Publication of Society for Advance Healthcare Research (Reg. No. : 01/01/01/31674/16)
ISSN 2455-3301
IMPACT FACTOR: 5.922

ICV : 78.6

Abstract

CIPROFLOXACIN INDUCED HYPOGLYCAEMIA-A RARE CLINICAL ENTITY

Ravi Kant* Prakash Tendulkar and Mahendra Kumar Meena

ABSTRACT

Numerous pharmacological agents have been commonly used in diabetes mellitus patients, with the potential to alter serum glucose levels. Some of these commonly used drugs associated with hypoglycaemia, other than anti diabetic drugs, like ACE inhibitors, ?-blockers, Quinolones; Salicylates etc.[1,2] This is a case report of drug-induced hypoglycaemia due to quinolones. Ciprofloxacin (Quinolones) is a very common antibiotic prescribed by clinicians in day-to-day practice; however, awareness about the uncommon side effects like hypoglycaemia is poor.[2] This is case of a 42-year-old female who is a known case of DM for last 12 years on basal bolus insulin regimen with normal renal function and hypothyroidism. She had no prior episodes of hypoglycaemia while taking the same Insulin doses. She underwent a cataract surgery after which she was started on tab ciprofloxacin 500mg BD along with other symptomatic eye drops. On the 3rd day after discharge, she developed symptomatic severe hypoglycaemia (58mg/dl). Next day she herself reduced the dose of insulin which again leads to a similar episode of severe hypoglycaemia. After her OPD visit next day, a careful review of medications was done at diabetic clinic and Ciprofloxacin was stopped.

[Full Text Article]

Powered By WJPMR | All Right Reserved

WJPMR